Indian Journal of Anaesthesia

CASE REPORT
Year
: 2012  |  Volume : 56  |  Issue : 4  |  Page : 397--400

Acute methaemoglobinaemia initially treated as organophosphate poisoning leading to atropine toxicity


Srinivas Kakhandki, Mohammed Yahya, Mudalgi Praveen 
 Department of Anaesthesiology, Mahadevappa Rampure Medical College, Gulbarga, Karnataka, India

Correspondence Address:
Srinivas Kakhandki
Department of Anaesthesiology, Mahadevappa Rampure Medical College, Gulbarga, Karnataka
India

A case of unknown compound poisoning is presented. It was initially treated as organophosphate poisoning with lack of response. A timely diagnosis of acute methaemoglobinaemia and iatrogenic atropine toxicity was made based on clinical evaluation. Treatment of methaemoglobinaemia using oral methylene blue and of atropine toxicity with supportive measures could save the patient.


How to cite this article:
Kakhandki S, Yahya M, Praveen M. Acute methaemoglobinaemia initially treated as organophosphate poisoning leading to atropine toxicity.Indian J Anaesth 2012;56:397-400


How to cite this URL:
Kakhandki S, Yahya M, Praveen M. Acute methaemoglobinaemia initially treated as organophosphate poisoning leading to atropine toxicity. Indian J Anaesth [serial online] 2012 [cited 2020 Aug 6 ];56:397-400
Available from: http://www.ijaweb.org/article.asp?issn=0019-5049;year=2012;volume=56;issue=4;spage=397;epage=400;aulast=Kakhandki;type=0